Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 67, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2002, 8:37 PM CDT for Lincoln County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2002, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 7, 2002, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 3335 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080137 SVRLBF NEC111-080230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 835 PM CDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 930 PM CDT... * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER NORTH PLATTE...MOVING EAST AT 35 MPH. HIGH WINDS HAVE DOWNED POWERLINES IN NORTH NORTH PLATTE. * THE SEVERE THUNDERSTORM WILL BE... NEAR MAXWELL AROUND 850 PM CDT... NEAR BRADY AROUND 905 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4136 10121 4085 10121 4086 10027 4136 10027 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:37 PM CDT, 6 hours earlier.
Area forecast discussion, Jun 7, 2:37 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT FRI JUN 7 2002 EXPECT SEVERE WEATHER DEVELOPMENT LATE THIS AFTN THROUGH 06Z SATURDAY WITH HEAVY RAIN AFTERWARDS IN THE NERN ZONES. COMBINATION OF SPEED SHEAR...MOISTURE...SFC FRONT AND VARIOUS DERIVED SEVERE WEATHER INDICATORS SUGGEST A TORNADO COULD FORM WITHIN 50 MILES OF SOUTHERN ROCK OR BROWN COUNTY LATE THIS AFTN OR EARLY THIS EVENING. SEVERE WEATHER PATTERN SLOWLY EVOLVES INTO A HEAVY RAIN EVENT IN NORTHEAST ZONES OVERNIGHT. ELSEWHERE...700MB CAP...NEAR 13C AT 17Z LBF SOUNDING VERY CLOSE TO MODEL. CAP IS EXPECTED TO INCREASE TO 15C BY 00Z. THIS WOULD LIMIT STORM DEVELOPMENT ACROSS SW NEB TO ISOLD-SCT COVERAGE WITH DAYTIME HEATING DICTATING STORM LIFE CYCLE. HAIL AND WIND DAMAGE THE MAIN THREATS. BEYOND...700 MB CAP INCREASES TO 16C SAT AND CONTS STRONG THRU SUN. LARGE SCALE TROF AND ATTENDANT DRYLINE/DRY SLOT PUSH THRU FCST AREA SUN NIGHT. WENT WITH 20 POP. COUPLED JET OF YESTERDAYS AVN IS NOW OVER SRN CANADA SO POP IS MAINLY FOR DRY LINE BULGE. MON-FRI...AVN HAS BACK PEDDLED ON CAA. A DRY FCST. TEMPS ABOUT 10F BELOW NORMAL. .LBF...NONE. CDC
In the hours before
Local storm report, Jun 7, 5:51 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
551 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 3 S CHAMBERS NE 1.75 IN HAIL
06/07/02 HOLT
IZZILocal storm report, Jun 7, 6:09 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
609 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM 1 SE BURWELL NE .75 IN HAIL
06/07/02 GARFIELD
IZZILocal storm report, Jun 7, 6:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
622 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 16 NNE ROSE NE .75 IN HAIL
06/07/02 ROCK
0500 PM 13 S STUART NE .75 IN HAIL
06/07/02 HOLT
MPLocal storm report, Jun 7, 8:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
804 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM SUTHERLAND NE WIND GUST
06/07/02 LINCOLN
0759 AM SUTHERLAND NE WIND GUST
06/07/02 LINCOLN
IZZILocal storm report, Jun 7, 8:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
834 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM 5 ESE ELLSWORTH NE .75 IN HAIL
06/07/02 SHERIDAN
MPLocal storm report, Jun 7, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM NORTH PLATTE NE WIND DAMAGE
06/07/02 LINCOLN POWER LINES DOWN IN
NORTHWEST CORNER OF THE
CITY
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 58 min |
| Jun 7, 7:44 PM CDT | Tornado Warning | LBF | Keith | 31 min |
| Jun 7, 7:52 PM CDT | Tornado Warning | LBF | Lincoln | 23 min |
| Jun 7, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 7, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 46 min |
| Jun 7, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Jun 7, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 63 min |
| Jun 7, 9:03 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 57 min |
| Jun 7, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 7, 10:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 49 min |
| Jun 8, 2:20 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.